MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO GRASPER PEN 45 RIGHT *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US ARTHRO GRASPER PEN 45 RIGHT *EA; SUTURE/NEEDLE PASSER, REUSABLE
Catalog Number 214603
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4) investigation summary: the complaint device was received and evaluated visually and tested for its functionality.Visual observations reveals that there are excessive wear marks indicating this device is possibly heavily used.The device was then passed through a sample rubber strip, grasp suture and retrieve it through the sample.The device works as intended.The complaint cannot be confirmed.We cannot determine what caused the user to experience the reported event.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep in (b)(6) that before an unspecified surgical procedure, it was observed that the mitek grasper would not close anymore.It was not reported if there was a delay in the surgical procedure.A spare device was available for use to complete the surgery.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9111050
Report Number1221934-2019-58477
Device Sequence Number17084263
Product Code NBH
UDI-Device Identifier10886705003860
UDI-Public10886705003860
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214603
Device Lot Number13P01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2018
Initial Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1